Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 112, NWS Wilmington, OH

June 15, 2008Darke County, Mercer County, Preble County, Ohio; Fayette County, Union County, Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2008, 8:39 PM EDT for Darke County, Mercer County, Preble County, Ohio; Fayette County, Union County, Wayne County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2008, 8:39 PM EDT (00:39 UTC)
Expired
Jun 15, 2008, 9:30 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, IN, Union County, IN, Wayne County, IN, Darke County, OH, Mercer County, OH, Preble County, OH

The radar

The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 4:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:32 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 15, 7:32 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT SUN JUN 15 2008

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE CENTRAL PLAINS TONIGHT AND
PUSH THROUGH THE CENTRAL OHIO VALLEY ON MONDAY...BRINGING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN
FROM THE WEST THROUGH MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BIG QUESTION IS PLACEMENT AND TIMING OF DEVELOPMENT OF MCS
OVERNIGHT. RUC MEAN STEERING WIND PUTS ACTIVITY OVER CENTAL AND
NRN IL INTO OUR WESTERN FA BETWEEN 00Z AND 03Z....AND FULLY INTO
MUCH OF NORTHERN HALF BY 06Z. WHILE MOVEMENT PUTS CENTER OF
COMPLEX INTO NORTHERN HALF...AM CONCERNED ABOUT BETTER MOISTURE
POOL IN THE SOUTH PERHAPS RAISING POTENTIAL FOR DEVELOPMENT INTO
THIS AREA...WITH GREATER POTENTIAL FOR STEEPENING LAPSE RATES. MAY
NEED UPDATE BY MID EVENING FOR THIS AREA TO RAISE PRECIP POTENTIAL
AS A COUPLE MORE HOURS OF MESO ANALYSIS. WHILE THIS AFTERNOON HAS
SEEN INCREASING DEWPOINTS...18Z KILN SOUNDING STILL SHOWING PRETTY
DRY AIR IN LOWER LEVELS. BIGGEST CONCERN IS BOWING SEGMENTS WITH
WIND POTENTIAL LATER THIS EVENING AND OVERNIGHT. HAVE NOT ISSUED
FORECAST YET...SO WILL BE ISSUING WITH NEW WATCH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
FRONTAL SYSTEM STRADDLING AREA EARLY MONDAY AND SLOW TO
PROGRESS...KEEPING CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS.
THEN COOLER AND DRIER AIRMASS MOVES INTO AREA. DID LINGER CHANCE
OF SHOWERS IN THE FAR NORTH FOR TUESDAY AND INTO TUE NIGHT CLOSED
LOW SKIRTING GREAT LAKES BEFORE ESTABLISHING ITSELF OVER EASTERN
ONTARIO. HAVE GENERALLY GONE NEAR TO SLIGHTLY BELOW MOS GUIDANCE
FOR TEMPS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HAVE USED A BLEND OF THE GFS ENSEMBLE MEAN AND HPC GUIDANCE FOR THE
EXTENDED FORECAST PERIOD.

PESKY UPR LVL LOW WILL BE NEAR SE QUEBEC/NRN NEW ENGLAND ON
WEDNESDAY.  OUR FORECAST AREA WILL REMAIN IN A NWLY FLOW ALOFT ON
THE BACK SIDE OF THIS LOW.  WEAK EMBEDDED S/WV ENERGY IS STILL
ADVERTISED TO RIPPLE THROUGH THE GREAT LAKES REGION...BUT IT IT STILL
UNCERTAIN AT THIS TIME HOW MUCH IT WILL HAVE AN AFFECT ON CHC/S FOR
PCPN.  HAVE KEPT SLIGHT CHC AFTN/EVENING POPS FOR ROUGHLY THE NE
HALF CWFA WHERE THE BEST CHC FOR A POP UP SHOWER MAY OCCUR.  TEMPS
WILL REMAIN BELOW NORMAL FOR MID JUNE.

UPR LVL LOW WILL FINALLY PIVOT AWAY FAR ENOUGH TO THE NE ON THURSDAY
TO ALLOW SFC HIGH PRESSURE TO BUILD IN ACROSS THE OHIO VALLEY.
TEMPERATURES WILL BEGIN TO MODERATE SOME AS A RESULT.

UNCERTAINTY INCREASES FOR FRIDAY AND SATURDAY AS OPERATIONAL MODELS
ARE HAVING A DIFFICULT TIME HANDLING A SYSTEM MOVING SOUTHEAST OUT
OF THE NORTHERN PLAINS PARTLY DUE TO CONVECTIVE FEEDBACK ISSUES. AT
THIS POINT IT APPEARS THAT THIS SYSTEM WILL MOVE ALONG AND SOUTHEAST
OF THE OHIO RIVER FRIDAY THROUGH SATURDAY.  HAVE PLACED 30 POPS IN
THE FORECAST FOR FRIDAY/FRIDAY NIGHT TIME FRAME...WITH A LINGERING
20 POPS FOR SATURDAY.

NEXT SUNDAY IS FORECAST TO BE DRY AT THIS POINT UNDER SFC HIGH
PRESSURE. TEMPERATURES WILL AVERAGE AT OR SLIGHTLY BELOW NORMAL FOR
THE REMAINDER OF THE EXTENDED PERIOD.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LINE OF CONVECTION OVER INDIANA IS TIMED INTO TAFS BETWEEN 01Z-
03Z. ALTHOUGH IT IS MOVING INTO LESS STABLE AIRMASS...IT SHOULD
HOLD TOGETHER...ALTHOUGH MAYBE NOT AT ITS CURRENT STRENGTH. NRN
TAFS HAS A BETTER CHC OF TSTM...BUT STILL PUT TEMPO TSTM AT
KCVG/KLUK. RIGHT NOW LIMITED THE DURATION TO 2 HRS IN THE N AND AN
HOUR IN THE S.

AFT THAT LINE GOES THRU...WILL WAIT FOR CDFNT THAT WILL PUSH INTO
THE REGION...WHICH WILL BE ABOUT 10Z. BROUGHT ANOTHER ROUND OF
TSTM WITH THE CDFNT. KEPT THE TSTMS IN THE FCST THRU 15Z...THEN AS
CDFNT PUSHES FAR SE BROUGHT THEM TO AN END.WINDS TURN TO THE NW
BEHIND FNT FOR MON AFTN.

OUTLOOK...NO SIG WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Jun 15, 4:27 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT SUN JUN 15 2008

INZ058-059-066-073>075-080-KYZ089>100-OHZ045-046-054>056-060>065-
070>074-077>082-088-162030-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
427 PM EDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-OHZ026-034-035-042>044-051>053-162030-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-
427 PM EDT SUN JUN 15 2008

...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:02 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer43 min
Jun 15, 8:44 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby46 min
Jun 15, 9:05 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer40 min
Jun 15, 9:10 PM EDTSevere Thunderstorm WarningILNButler, Darke, Miami, Montgomery, Preble, Shelby35 min
Jun 15, 9:30 PM EDTSevere Thunderstorm WarningILNButler, Hamilton45 min
Jun 15, 9:31 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Montgomery, Shelby and 1 more44 min
Jun 15, 9:34 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Greene, Montgomery, Warren41 min
Jun 16, 1:42 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway63 min
Jun 16, 2:29 PM EDTSevere Thunderstorm WarningILNFairfield46 min
Jun 16, 2:30 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross60 min
Jun 16, 6:06 PM EDTSevere Thunderstorm WarningILNScioto29 min
Jun 16, 9:04 AM EDTSevere Thunderstorm WarningILNBracken, Robertson21 min
Jun 16, 9:09 AM EDTSevere Thunderstorm WarningILNGrant, Owen23 min
Jun 15, 8:55 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union, Wayne35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.